Feeling worse: Hi Is it normal to feel 10 times... - Thyroid UK

Thyroid UK
109,278 members126,952 posts

Feeling worse

Sweenco
Sweenco

Hi

Is it normal to feel 10 times worse on levothyroxine?

I’ve been taking 50 for the last few weeks and I’m getting increasing pain in my shoulder,hips,ribs etc muscle twitching constipation shakiness nausea along with the weakness left pressure under ribs aches/pains no concentration no libido no will to do anything getting irritated etc etc

Going on holiday tomorrow and I feel worse 💩😢

James

3 Replies
oldestnewest
shaws
shawsAdministrator

James, I am sorry you are having side effects of levothyroxine.

Many do feel worse initially on low dose (50mcg) with increases of 25mcg every six weeks but this is some research which is self-explanatory and I think would be preferable to many, except those with heart disease.

Excerpt

Twenty-five patients were randomly assigned to the low-dose group and 25 to the high-dose group. The two groups were similar in severity of hypothyroidism and age. At week four, 13 patients reached euthyroid levels in the high-dose group compared with one in the low-dose group. This trend persisted until week 24, when 21 in the high-dose group and 20 in the low-dose group met the criteria for being euthyroid. The rate of change in clinical scores and quality of life were similar between the two groups. Body weight, heart rate, and blood pressure were unchanged in both groups. There were no palpitations, angina pectoris, or other cardiac events documented in either group.

The authors conclude that starting healthy primary hypothyroid patients on a full dose of levothyroxine is safe and effective for those who do not have a history of cardiac disease. They add that this strategy may be more convenient and cost effective than the method of starting low and titrating slowly.

aafp.org/afp/2006/0401/p127...

Tile
Tile
in reply to shaws

I agree. Was started on 100mcg with absolutely no sides. I've been rxd 200mcg with absolutely no sides similar to taking a vit pill.know itll.help but nothing will dramatically change ...its just there. I've taken 400mcg because I wanted to skip next day and just eat whatever foods...no problem didn't feel any different. The real sensitive ones may have either too high or too low cortisol which causes too much adrenalin to be released and uncomfortable feelings like anxiety etc. Or genetic changes in 677 or 1298 where toxins can't be broken down well and eliminated from the body.and can cause ill feelings...migraines etc. So usually when taking T4 or T4 with T3 will have more sides.and complaints...

SlowDragon
SlowDragonAdministrator

Yes it's not unusual. The Levothyroxine is enough to turn your own thyroid production off, but your body probably needs more than 50mcg dose. But we have to increase slowly

Did you get vitamin D tested yet?

vitamindtest.org.uk

Muscle twitching and constipation might both be helped by magnesium supplements.

Magnesium important too once you start taking vitamin D supplements

You may also like...